MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEED TUBE, ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NG/NI FEED TUBE, ELECTROMAGNETIC TRANSMITTING STYLET; DH CORTRAK DISPOSABLES
Model Number 40-9431TRAK2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 22-oct-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report mw report mw (b)(4) the following: a cortrak 2 nasogastric/nasointestinal feeding tube was inserted into patient by a nurse using the cortrak 2 eas device.During insertion the nurse felt minimal resistance at the 50 cm mark and instilled a 10 ml air bolus to achieve advancement.The corpak was advanced to the planned length with accurate cortrak values.An abdominal x-ray was performed which showed the feeding tube tip now projecting over the region of the gastric outlet and an order given that it was okay to use.The patient tolerated the procedure well and did not have any complaints of pain.The next day, the patient developed new onset afib w/ rvr and abdominal pain.An abdominal ct was done which showed pneumomediastinum.Gi team was consulted and performed an egd.Egd showed esophageal and stomach perforation from the feeding tube placement.Egd showed feeding tube passing through the ge junction and exiting from the cardia.Site of injury was clipped w/ ovesco.Feeding tube placement for nutrition and medication administration.
 
Event or Problem Description
Additional information received 13-dec-2024 stated the, "patient required an additional procedure but no further complications." tube placement (b)(6)2024.The patient underwent an esophagogastroduodenoscopy (egd) on (b)(6) 2024 which revealed the corpak passing through the gastroesophageal (ge) junction and extending from the cardia.The feeding tube was removed, and the entry/exit sites were closed with a hemostatic place two times."repeat imaging thereafter did not reveal any mediastinal fluid collection or leak." the patient's intake was advanced slowly until the patient was able to tolerate a regular diet without any complications.The radiologist imaging interpretation of the (b)(6) 2024 chest/abdomen/pelvis impression computed tomography (ct) noted "axilla, mediastinum, and hila: no thoracic lymphadenopathy.Mild residual.Pneumomediastinum about the lower esophagus and ge junction.Small hiatal hernia.Interval placement of lower esophageal endoluminal clips.Interval removal of enteric feeding tube.No paraesophageal fluid collection.".
 
Additional Manufacturer Narrative
Additional information: b5 and d10.All information reasonably known as of 10-jan-2025.Has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The investigation confirmed lot#: 30311702 was an invalid number.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.All information reasonably known as of 28-jan-2025.Has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NG/NI FEED TUBE, ELECTROMAGNETIC TRANSMITTING STYLET
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20507844
Report Number9611594-2024-00216
Device Sequence Number20825549
Product Code KNT
UDI-Device Identifier00350770460475
UDI-Public(01)00350770460475
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K220558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-9431TRAK2
Device Catalogue Number40-9431TRAK2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer12/13/2024
01/29/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date01/10/2025
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORTRAK 2 EAS DEVICE.; CORTRAK RU#: 21020261.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale
Patient Weight69 KG